| Model Number |
ZXT225 |
| Medical Device Problem Code |
Crack (1135)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/25/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The intraocular lens was not implanted.All pertinent information available to abbott medical optics has been submitted.
Event or Problem Description
It was reported that there was a crack on the intraocular lens (iol) that was noticed during insertion of the iol into the patient's eye.There was patient contact with the iol and the cartridge tip.The iol was not fully inserted.There was no vitrectomy, incision enlargement or serious patient injury.No sutures were required.The procedure was completed successfully using a backup iol with same model and diopter.No additional information was provided to abbott medical optics.
Additional Manufacturer Narrative
Device evaluation: the intraocular lens (iol) was not returned at the manufacturing site; therefore product testing could not be performed and the customer's reported complaint could not be verified.Manufacturing records review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search revealed that no similar complaints for this order number have been received.Labeling review: the directions for use (dfu) adequately provides instructions and precautions along with warnings for the proper use and handling of the device.The dfu states to examine the lens thoroughly to ensure particles have not become attached to it, and examine the lens optical surfaces for other defects.As a result of the investigation there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to abbott medical optics has been submitted.